MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE WIGGLE GUIDE WIRE WITH MICROGLIDE COATING

ABBOTT VASCULAR HI-TORQUE WIGGLE GUIDE WIRE WITH MICROGLIDE COATING
Model Number 22299M-W2
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported the device is not returning.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat the moderately calcified, moderately tortuous, 90% stenosed mid left anterior descending (lad) coronary artery.A non-abbott guide wire first failed to cross the lesion due to the anatomy and was replaced with a wiggle guide wire to be used with a non-abbott guide catheter extension; however, the wiggle guide wire was difficult to advance with and seemed stuck in the non-abbott guide catheter extension.A non-abbott guide wire was used to continue the procedure.There were no adverse patient effects and there was no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the review of similar incidents there is no indication of a lot specific product quality issue.Factors that may contribute to the difficulty to advance/remove the guide wire and cause resistance between the devices may include, but not limited to, manufacturing, device placement technique, guiding catheter support, anatomical conditions/patient anatomical morphology, inner diameter of guide wire lumen or guiding catheter, outer diameter of the guide wire, condition of the guide wire, condition of the guiding catheter, coagulation of blood or procedural contaminates.The investigation was unable to determine a conclusive cause for the reported difficulty to advance and remove form the guiding catheter.Based on the reported information, it is possible that the clearance between the extension catheter and guide wire was restricted due to the challenging anatomy, resulting in the difficulty to advance and remove; however, this could not be confirmed.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
N/a.

Brand Name
HI-TORQUE WIGGLE GUIDE WIRE WITH MICROGLIDE COATING
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13137721
Report Number2024168-2022-00004
Device Sequence Number19293687
Product Code DQX
UDI-Device Identifier08717648079719
UDI-Public08717648079719
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K984394
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number22299M-W2
Device Catalogue Number22299M-W2
Device Lot Number0102961
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/13/2021
Supplement Date Received by Manufacturer01/24/2022
Initial Report FDA Received Date01/01/2022
Supplement Report FDA Received Date02/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDELINER
Patient SexUnknown